Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jan 16, 2021, 11:44 PM EST for Centre County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2021, 11:44 PM EST (04:44 UTC)
- Expired
- Jan 17, 2021, 12:30 AM EST
- In force
- 46 min
- Issued by
- NWS State College, PA
County Centre County, PA
The radar
The State College radar (KCCX), 18 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WWUS81 KCTP 170444
SPSCTP
Special Weather Statement
National Weather Service State College PA
1144 PM EST Sat Jan 16 2021
PAZ018-019-045-170530-
Northern Centre PA-Southern Clinton PA-Southern Centre PA-
1144 PM EST Sat Jan 16 2021
...A SNOW SQUALL WILL AFFECT PARTS OF NORTHERN CENTRE...SOUTHERN
CLINTON...AND SOUTHERN CENTRE COUNTIES...
HAZARDS...A snow squall accompanied by wind gusts of 20 to 25 MPH
which can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 1142 PM EST, a snow squall was along a
line extending from near Pine Glen to near Madisonburg and moving
east at 20 MPH.
For those driving on Interstate 80, this includes areas between the
Kylertown and Lock Haven exits, specifically from mile markers 139
to 174.
This also includes Interstate 99 near Bellefonte from mile markers
82 to 85.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4101 7719 4086 7734 4083 7743 4094 7808
4098 7809 4101 7806 4103 7808 4104 7806
4105 7806 4106 7809 4109 7810
TIME...MOT...LOC 0444Z 279DEG 18KT 4103 7810 4094 7756
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jan 16, 11:02 PM EST, 42 minutes earlier.
Area forecast discussion, Jan 16, 11:02 PM EST, 42 minutes before
Area Forecast Discussion National Weather Service State College PA 1102 PM EST Sat Jan 16 2021 .SYNOPSIS... An upper level low, over Pennsylvania this evening, will lift northeast of the state tonight. Following today will be a string of similar days with periods of lake effect and upslope snow showers for the Laurel Highlands and Alleghenies of Northern and Western PA. Temperatures will still be slightly above normal during the daytime and above normal at nighttime for the next few days, as well. A front in mid to late week could bring a quick shot of light snow to much of the area. && .NEAR TERM /THROUGH SUNDAY/... Some decent squalls still noted on radar late this evening along I-80. However, expect coverage and intensity of snow showers/squalls to diminished overnight, as boundary layer cools and upper low departs. Relatively deep moisture behind departing upper low will support lingering light upslope snow across the Allegheny Plateau late tonight. The best orographic forcing over the Laurel Highlands should support an additional 1-3 inches overnight across Somerset/Cambria counties, with the highest totals along Laurel Ridge. Elsewhere, large scale subsidence in wake of departing upper low and downsloping westerly flow should result breaking clouds and nothing more than passing flurries along and east of I-99 tonight. An active westerly breeze and nearly neutral temp advection suggests temperatures won't fall much from 00Z readings, with lows ranging from the upper 20s across the Alleghenies, to the low 30s in the Susq Valley. Light upslope snow will continue to fall over the Alleghenies Sunday, while downsloping subsidence results in partly sunny skies further east. Upper level ridging building into the state will likely result in a midday lull in the orographic snow across the Alleghenies. However, increasing forcing/rising inversion heights are expected toward evening ahead of next shortwave approaching from the Ohio Valley. Have thus ramped up POPs late in the day, mainly across the northwest mountains. Max temps Sunday will be similar to Saturday's, ranging from the low 30s over the Alleghenies, to the low and mid 40s over the Susq Valley. However, a gusty wind will make it feel colder. Bufkit soundings support gusts between 20-30mph. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The medium range period will be dominated by seasonably cold air reinforced with the passage of several northern stream shortwave troughs and weak, relatively moisture-starved sfc cold fronts. Expect scattered to numerous snow showers through the first part of next week across the Allegheny Plateau with moderately deep cold air and the favorable DGZ thermal ribbon base (at just 5-6 kft agl), well within the anticipated lake effect and orographic cloud layer. Across the Central Ridge and Valley Region, this persistent west-northwest (flow accentuated by weak to moderate mesoscale lift with the occasional passage of upper level troughs) will bring flurries and isolated/narrow bands of snow showers through early week. Look for an inch or so of snow during numerous 12-hour periods over the NW Mtns and Laurel Highlands (with favored lake effect and orographic locations seeing up to 3 inches at times), while the region SE of the Allegheny Front sees just a light dusting of snow from time to time. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Medium range guidance all support generally fair weather with diminishing snow showers over the western mountains Wednesday, as ridging builds into the state. A northern stream shortwave and associated surface low are progged to track well north of Pa Thursday. A bit of very light snow appears possible associated with the warm advection ahead of trailing cold front. Model guidance is in exceptional agreement days 6-7, all indicating a low amplitude trough over the northeast CONUS, bringing seasonably chilly weather and a chance of snow showers over the northwest mountains. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... Expect some snow showers across western areas this evening with occasional VIS drops at BFD, UNV, JST and AOO. Otherwise it will be breezy with generally MVFR conditions except for brief periods of IFR in snow showers over the western airspace. VFR conditions expected through the night over the east at IPT, MDT and LNS. Outlook... Sun and Mon...Chance of -SHSN at BFD and JST, otherwise no sig wx. Tue-Wed...Mainly VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM EST Sunday for PAZ024-033. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Fitzgerald SHORT TERM...Banghoff LONG TERM...Fitzgerald AVIATION...Lambert/Travis
Hazardous weather outlook, Jan 16, 1:56 PM EST, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service State College PA 156 PM EST Sat Jan 16 2021 PAZ004>006-010>012-017-018-025-034-037-041-042-171900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Blair-Bedford-Tioga-Northern Lycoming-Sullivan- 156 PM EST Sat Jan 16 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ019-026>028-035-036-045-046-049>053-056>059-063>066-171900- Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-Franklin- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 156 PM EST Sat Jan 16 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024-033-171900- Cambria-Somerset- 156 PM EST Sat Jan 16 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Special weather statement, Jan 16, 6:18 PM EST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service State College PA
618 PM EST Sat Jan 16 2021
PAZ025-162345-
Blair PA-
618 PM EST Sat Jan 16 2021
...A SNOW SQUALL WILL AFFECT SOUTHERN BLAIR COUNTY...
HAZARDS...A snow squall which can rapidly reduce visibility to a
quarter of a mile.
LOCATION AND MOVEMENT...At 617 PM EST, a snow squall was over Roaring
Spring moving east at 30 MPH.
THIS SQUALL WILL BE NEAR...
Roaring Spring around 620 PM EST.
Martinsburg and Royer around 630 PM EST.
This includes Interstate 99 from mile markers 16 to 28.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
&&
LAT...LON 4026 7833 4030 7843 4029 7844 4027 7844
4033 7862 4035 7861 4037 7856 4042 7856
4047 7852 4041 7818 4025 7829
TIME...MOT...LOC 2317Z 286DEG 25KT 4035 7843
KFSpecial weather statement, Jan 16, 9:43 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service State College PA
943 PM EST Sat Jan 16 2021
PAZ017-170315-
Clearfield PA-
943 PM EST Sat Jan 16 2021
...A SNOW SQUALL WILL AFFECT PARTS OF CLEARFIELD COUNTY...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 941 PM EST, a snow squall was over
Plymptonville moving east at 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DuBois, Clearfield and Wallaceton.
For those driving on Interstate 80, this includes areas between the
Dubois and Snow Shoe exits, specifically from mile markers 97 to 138.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
&&
LAT...LON 4119 7877 4114 7805 4112 7811 4106 7809
4105 7806 4103 7808 4101 7806 4099 7809
4096 7808 4094 7812 4096 7817 4095 7816
4093 7818 4105 7880 4114 7880
TIME...MOT...LOC 0241Z 278DEG 31KT 4106 7842
KFSpecial weather statement, Jan 16, 10:13 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service State College PA
1013 PM EST Sat Jan 16 2021
PAZ017>019-170415-
Northern Centre PA-Clearfield PA-Southern Centre PA-
1013 PM EST Sat Jan 16 2021
...A SNOW SQUALL WILL AFFECT INTERSTATE 80 OVER NORTHERN CENTRE AND
CLEARFIELD COUNTIES...
HAZARDS...A snow squall.
LOCATION AND MOVEMENT...At 1011 PM EST, a snow squall was over
interstate 80 in Clearfield County and moving east at 35 MPH.
LOCATIONS IMPACTED INCLUDE...
DuBois, Clearfield and Snow Shoe.
For those driving on Interstate 80, this includes areas between the
Dubois and Lamar exits, specifically from mile markers 98 to 170.
This includes Interstate 99 from mile markers 80 to 85.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
&&
LAT...LON 4120 7876 4120 7871 4104 7757 4097 7752
4096 7750 4084 7753 4105 7880 4107 7880
TIME...MOT...LOC 0311Z 280DEG 31KT 4099 7808
KFSpecial weather statement, Jan 16, 10:16 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service State College PA
1016 PM EST Sat Jan 16 2021
PAZ012-045-170415-
Southern Clinton PA-Northern Clinton PA-
1016 PM EST Sat Jan 16 2021
...A SNOW SQUALL WILL AFFECT PARTS OF SOUTHERN CLINTON AND NORTHERN
CLINTON COUNTIES...
HAZARDS...A snow squall.
LOCATION AND MOVEMENT...At 1015 PM EST, a snow squall was over
Blanchard moving east at 35 MPH.
LOCATIONS IMPACTED INCLUDE...
Lock Haven, Lamar and Loganton.
For those driving on Interstate 80, this includes areas between the
Bellefonte and Mile Run exits, specifically from mile markers 171 to
194.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
&&
LAT...LON 4119 7729 4108 7718 4107 7714 4105 7714
4097 7744 4100 7754 4105 7758 4106 7756
4111 7766 4111 7775 4115 7779 4118 7779
4118 7783 4129 7778
TIME...MOT...LOC 0315Z 282DEG 30KT 4110 7762
KFSpecial weather statement, Jan 16, 11:15 PM EST, 29 minutes before
Special Weather Statement
National Weather Service State College PA
1115 PM EST Sat Jan 16 2021
PAZ017>019-049-053-170445-
Columbia PA-Northern Centre PA-Union PA-Clearfield PA-
Southern Centre PA-
1115 PM EST Sat Jan 16 2021
...SNOW SQUALL AFFECTING AREAS ALONG INTERSTATE 80 IN NORTHERN
CLEARFIELD AND CENTRE COUNTIES...
HAZARDS...A snow squall.
LOCATION AND MOVEMENT...At 1112 PM EST, a snow squall was moving
along interstate 80 in Clearfield and Centre counties.
LOCATIONS IMPACTED INCLUDE...
Clearfield, Bellefonte and Snow Shoe.
For those driving on Interstate 80, this includes areas between the
Penfield and Lamar exits, specifically from mile markers 117 to 170.
This includes Interstate 99 from mile markers 83 to 85.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
&&
LAT...LON 4083 7643 4083 7650 4088 7651 4089 7655
4098 7721 4085 7736 4085 7745 4102 7845
4115 7844 4104 7757 4102 7756 4097 7751
4100 7730 4088 7642
TIME...MOT...LOC 0412Z 282DEG 49KT 4095 7761
KFSpecial weather statement, Jan 16, 11:44 PM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1144 PM EST Sat Jan 16 2021
PAZ018-019-045-170530-
Northern Centre PA-Southern Clinton PA-Southern Centre PA-
1144 PM EST Sat Jan 16 2021
...A SNOW SQUALL WILL AFFECT PARTS OF NORTHERN CENTRE...SOUTHERN
CLINTON...AND SOUTHERN CENTRE COUNTIES...
HAZARDS...A snow squall accompanied by wind gusts of 20 to 25 MPH
which can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 1142 PM EST, a snow squall was along a
line extending from near Pine Glen to near Madisonburg and moving
east at 20 MPH.
For those driving on Interstate 80, this includes areas between the
Kylertown and Lock Haven exits, specifically from mile markers 139
to 174.
This also includes Interstate 99 near Bellefonte from mile markers
82 to 85.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4101 7719 4086 7734 4083 7743 4094 7808
4098 7809 4101 7806 4103 7808 4104 7806
4105 7806 4106 7809 4109 7810
TIME...MOT...LOC 0444Z 279DEG 18KT 4103 7810 4094 7756
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:43 PM EST | Special Weather Statement | CTP | Clearfield | 32 min |
| Jan 16, 10:13 PM EST | Special Weather Statement | CTP | Centre, Clearfield | 62 min |
| Jan 16, 10:16 PM EST | Special Weather Statement | CTP | Clinton | 59 min |
| Jan 16, 11:15 PM EST | Special Weather Statement | CTP | Union | 30 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.